Colorado, 2025

Flood and Hail in Colorado, June 25, 2025

June 25, 2025 · NWS BOU · 3 events in 2 counties and zones

Thunderstorms formed across the Denver area during the evening hours of June 25th. Heavy rain and small hail were the main threats from the storms.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BOU wrote it up.

Thunderstorms formed across the Denver area during the evening hours of June 25th. Heavy rain and small hail were the main threats from the storms. One inch hail was briefly reported in Firestone. The heavy rain caused some low lying areas to see minor flooding (ponding). There was one report of running water along a road in east Erie that reached 7 inches deep. No damage was reported from the flooding.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at Jun 25, 5:38 PM MST, 1 hour 22 minutes earlier. Its key messages:

  • Scattered storms this evening over the plains with isolated severe storms and heavy rain possible.
  • Drier Thursday through Sunday with warming temperatures and only isolated late day showers and thunderstorms.
Area forecast discussion, Jun 25, 5:38 PM MST, 1 hour 22 minutes before
Area Forecast Discussion
National Weather Service Denver/Boulder CO
638 PM MDT Wed Jun 25 2025

.KEY MESSAGES...

- Scattered storms this evening over the plains with isolated
  severe storms and heavy rain possible.

- Drier Thursday through Sunday with warming temperatures and only
  isolated late day showers and thunderstorms.

&&

.DISCUSSION /Through Wednesday/...
Issued at 255 PM MDT Wed Jun 25 2025

Showers and storms have formed this afternoon (Wednesday) with
the strongest storms near the Cheyenne Ridge and Palmer Divide.
Across the Denver metro, cloud cover and cooler temperatures are
responsible for keeping the showers and storms quite weak. There
may be weak storms that form over the metro later this afternoon
but they are not expected to be severe.

Across the Palmer Divide, moderate instability has lead to strong
storms to develop but they are struggling to reach severe limits
due to the lack of deep layer shear. A storm or two could reach
severe limits in Elbert and Lincoln Counties but the majority of
storms will stay below severe limits there. In Weld County near
the Cheyenne Ridge, there are a couple of strong to severe storms
forming. There are stronger 500-300 mb winds in far northern
Colorado which is providing better deep layer shear close to 40
knots. Given moderate instability with mixed-layer CAPE around
1,500 j/kg, storms in the Weld and Morgan Counties may become
briefly severe with large hail the primary concern. Later this
afternoon, storms will likely congeal into a line/MCS and heads
towards the far northeast corner of Colorado. High resolution
model guidance is in good agreement that this MCS will pose a
severe wind threat especially in Logan, Sedgwick, and Phillips
Counties. These storms will also produce heavy rain and it is
possible the far northeast corner sees localized flooding. QPF and
PoPs were increased over the northeast corner this evening.

Over the next few days, mid to upper level heights will increase
over Colorado with upper level temperatures increasing as well.
There will be zonal flow and drier air moving in aloft so the
chance for storms will be around 10 percent. The only day of the
next three days that may see organized convection is on Friday
near the eastern Colorado/Nebraska border. Some weak surface
convergence may be enough to generate a line of storms. These
could pose a severe threat in Sedgwick and Phillips Counties.
Otherwise, high temperatures will increase each of the next three
days with the mid 90s expected across the plains on Saturday.

A low level cold front will move across the area Sunday afternoon.
This will likely cool temperatures a tad on Sunday and with
northeast, upslope winds increasing the chance for storms. Some of
these storms could be strong to severe. Monday will also be cooler
with a chance of storms.

&&

.AVIATION /00Z TAFS through 00Z Friday/...
Issued at 635 PM MDT Wed Jun 25 2025

The main item of concern for DIA are the convective outflow
boundaries once again this evening. Hopefully that should be done
by 02Z/03Z, with normal drainage winds kicking in around 05Z.
There will not be any ceiling issues.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...
None.

&&

DISCUSSION...Danielson
AVIATION.....rjk
Hazardous weather outlook, Jun 25, 9:43 AM MST, 9 hours 17 minutes before
Hazardous Weather Outlook
National Weather Service Denver/Boulder CO
1043 AM MDT Wed Jun 25 2025

COZ030>051-261645-
Jackson County Below 9000 Feet-
West Jackson and West Grand Counties Above 9000 Feet-
Grand and Summit Counties Below 9000 Feet-
South and East Jackson/Larimer/North and Northeast Grand/
Northwest Boulder Counties Above 9000 Feet-
South and Southeast Grand/West Central and Southwest Boulder/
Gilpin/Clear Creek/Summit/North and West Park Counties Above
9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet-
Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear
Creek/Northeast Park Counties Below 9000 Feet-
Central and Southeast Park County-
Larimer County Below 6000 Feet/Northwest Weld County-
Boulder And Jefferson Counties Below 6000 Feet/West Broomfield
County-
North Douglas County Below 6000 Feet/Denver/West Adams and
Arapahoe Counties/East Broomfield County-
Elbert/Central and East Douglas Counties Above 6000 Feet-
Northeast Weld County-Central and South Weld County-Morgan County-
Central and East Adams and Arapahoe Counties-
North and Northeast Elbert County Below 6000 Feet/North Lincoln
County-
Southeast Elbert County Below 6000 Feet/South Lincoln County-
Logan County-Washington County-Sedgwick County-Phillips County-
1043 AM MDT Wed Jun 25 2025

This hazardous weather outlook is for northeast and north central
Colorado.

.DAY ONE...Today and Tonight

Thunderstorms will develop over the Front Range mountains and in
the I-25 corridor this afternoon and move east across the plains
through this evening. Some of these storms may produce damaging
wind gusts especially across the far northeast corner of Colorado.
Storms will also produce heavy rain which could lead to localized
flooding, especially over the eastern portion of the plains.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Temperatures will warm up each day through Saturday with highs in
the mid 90s returning across the plains on Saturday. There will be
a daily chance for an isolated strong to severe storms but there
is not expected to be any day with widespread severe weather.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is likely after noon today to report potential
severe wind or hail.

In the hours before

Special weather statement, Jun 25, 2:49 PM MST, 4 hours 11 minutes before
Special Weather Statement
National Weather Service Denver CO
349 PM MDT Wed Jun 25 2025

COZ038-043-252215-
Central and South Weld County CO-Larimer County Below
6000 Feet/Northwest Weld County CO-
349 PM MDT Wed Jun 25 2025

...A STRONG THUNDERSTORM WILL IMPACT WEST CENTRAL WELD AND EAST
CENTRAL LARIMER COUNTIES UNTIL 415 PM MDT...

At 349 PM MDT, Doppler radar was tracking a strong thunderstorm over
Fort Collins, moving northeast at 25 mph.

HAZARD...Wind gusts up to 40 mph and half inch size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree branches and blow
around unsecured objects. Minor damage to outdoor objects is
possible.

Locations impacted include...
  Fort Collins, northern Loveland, Windsor, Wellington, Timnath,
  Laporte and New Windsor Reservoir.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Heavy rain is occurring with this storm and may lead to street
flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4044 10516 4060 10517 4072 10494 4045 10483
TIME...MOT...LOC 2148Z 246DEG 19KT 4054 10508

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

Barjenbruch
Special weather statement, Jun 25, 3:19 PM MST, 3 hours 41 minutes before
Special Weather Statement
National Weather Service Denver CO
419 PM MDT Wed Jun 25 2025

COZ043-252245-
Central and South Weld County CO-
419 PM MDT Wed Jun 25 2025

...A STRONG THUNDERSTORM WILL IMPACT WEST CENTRAL WELD COUNTY UNTIL
445 PM MDT...

At 419 PM MDT, Doppler radar was tracking a strong thunderstorm over
Windsor, or 8 miles southeast of Fort Collins, moving east at 15 mph.

HAZARD...Wind gusts up to 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree branches and blow
around unsecured objects. Minor damage to outdoor objects is
possible.

Locations impacted include...
  Western Greeley, Windsor, Severance and New Windsor Reservoir.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Heavy rain is occurring with this storm and may lead to flooding. Do
not drive your vehicle through flooded roadways.

&&

LAT...LON 4056 10494 4052 10474 4035 10480 4041 10494
TIME...MOT...LOC 2219Z 290DEG 14KT 4048 10496

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

Barjenbruch
Special weather statement, Jun 25, 3:37 PM MST, 3 hours 23 minutes before
Special Weather Statement
National Weather Service Denver CO
437 PM MDT Wed Jun 25 2025

COZ038-042-043-252315-
Northeast Weld County CO-Central and South Weld County CO-Larimer
County Below 6000 Feet/Northwest Weld County CO-
437 PM MDT Wed Jun 25 2025

...A STRONG THUNDERSTORM WILL IMPACT WEST CENTRAL WELD COUNTY UNTIL
515 PM MDT...

At 437 PM MDT, Doppler radar was tracking a strong thunderstorm 6
miles west of Greeley, moving east at 20 mph.

HAZARD...Wind gusts up to 40 mph and half inch size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree branches and blow
around unsecured objects. Minor damage to outdoor objects is
possible.

Locations impacted include...
  Greeley, Windsor, Evans, Milliken, Eaton, Severance, LaSalle,
  Ault, Kersey, Lucerne, Galeton, Gill, Garden City, Lower Latham
  Reservoir, New Windsor Reservoir and Black Hollow Reservoir.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Heavy rain is occurring with this storm and may lead to flooding. Do
not drive your vehicle through flooded roadways.

&&

LAT...LON 4058 10494 4061 10494 4061 10448 4025 10457
      4038 10491
TIME...MOT...LOC 2236Z 283DEG 16KT 4043 10485

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

Barjenbruch
Special weather statement, Jun 25, 5:10 PM MST, 1 hour 50 minutes before
Special Weather Statement
National Weather Service Denver CO
610 PM MDT Wed Jun 25 2025

COZ039-040-043-260045-
North Douglas County Below 6000 Feet/Denver/West Adams and
Arapahoe Counties/East Broomfield County CO-Central and South
Weld County CO-Boulder And Jefferson Counties Below
6000 Feet/West Broomfield County CO-
610 PM MDT Wed Jun 25 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN WELD...
NORTHWESTERN ADAMS...NORTHEASTERN BROOMFIELD AND EASTERN BOULDER
COUNTIES UNTIL 645 PM MDT...

At 610 PM MDT, Doppler radar was tracking a strong thunderstorm over
Erie, or 21 miles north of Denver, moving northeast at 10 mph.

HAZARD...Wind gusts up to 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree branches and blow
around unsecured objects. Minor damage to outdoor objects is
possible.

Locations impacted include...
  Northeastern Thornton, northeastern Broomfield, Lafayette,
  Louisville, Erie, Frederick, Dacono and Todd Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Heavy rain is occurring with this storm and may lead to flooding. Do
not drive your vehicle through flooded roadways.

&&

LAT...LON 3996 10512 4002 10514 4013 10495 3998 10490
TIME...MOT...LOC 0008Z 247DEG 10KT 4001 10504

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

Barjenbruch
Special weather statement, Jun 25, 5:44 PM MST, 1 hour 16 minutes before
Special Weather Statement
National Weather Service Denver CO
644 PM MDT Wed Jun 25 2025

COZ044-260115-
Morgan County CO-
644 PM MDT Wed Jun 25 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN MORGAN COUNTY
UNTIL 715 PM MDT...

At 644 PM MDT, Doppler radar was tracking a strong thunderstorm 7
miles southeast of Wiggins, or 11 miles southwest of Fort Morgan,
moving northeast at 5 mph.

HAZARD...Wind gusts up to 30 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.

Locations impacted include...
  Fort Morgan and Log Lane Village.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

Heavy rain is occurring with this storm and may lead to flooding. Do
not drive your vehicle through flooded roadways.

&&

LAT...LON 4006 10399 4019 10407 4035 10385 4015 10371
TIME...MOT...LOC 0043Z 237DEG 5KT 4017 10396

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...30 MPH

Rodriguez
Special weather statement, Jun 25, 6:16 PM MST, 44 minutes before
Special Weather Statement
National Weather Service Denver CO
716 PM MDT Wed Jun 25 2025

COZ039-040-260200-
North Douglas County Below 6000 Feet/Denver/West Adams and
Arapahoe Counties/East Broomfield County CO-Boulder And Jefferson
Counties Below 6000 Feet/West Broomfield County CO-
716 PM MDT Wed Jun 25 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN ADAMS and
BROOMFIELD COUNTIES UNTIL 8 PM MDT...

At 716 PM MDT, Doppler radar was tracking a strong thunderstorm over
Thornton, or 16 miles north of Denver, moving east at 5 mph. Another
strong storm was located over Broomfield.

HAZARD...Wind gusts up to 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree branches and blow
around unsecured objects. Minor damage to outdoor objects is
possible.

Locations impacted include...
  Thornton, northeastern Westminster, Broomfield, northern Commerce
  City, northern Northglenn, Brighton, Lafayette, Louisville, Todd
  Creek and Henderson.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Heavy rain is occurring with this storm and may lead to flooding. Do
not drive your vehicle through flooded roadways.

&&

LAT...LON 3991 10513 3999 10510 4000 10478 3990 10485
TIME...MOT...LOC 0115Z 281DEG 3KT 3995 10494

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

Barjenbruch

The radar

The Denver radar (KFTG), 40 km away, was scanning. The volume nearest the first event began at 02:02 UTC.

Open the radar archive at this moment

Event by event

2 hail, 1 flood. Local standard time, as filed.

Flood, Denver

When
June 25, 7:00 PM MST to 7:01 PM MST
Where
Denver County, 5.48 mi NW of Denver to 5.67 mi NW of Denver
Cause
Heavy Rain
Reported by
Public
Coordinates
39.780, -105.010

Report of 1 to 2 feet of standing water on Interstate 70 near the Pecos St interchange, with all but the leftmost lane impassable.

Hail, Weld

When
June 25, 7:09 PM MST
Where
Weld County, 1.59 mi W of Firestone
Measured
1 in hail
Reported by
Public
Coordinates
40.120, -104.960

Report from mping.

Hail, Weld

When
June 25, 7:13 PM MST
Where
Weld County, 1.59 mi W of Firestone
Measured
1 in hail
Reported by
Public
Coordinates
40.120, -104.960

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Colorado in 2025Every state in 2025This day in weather historyWarnings in Colorado, June 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1257160, 1257157, 1257156.